MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, the console generated a catheter restriction alarm post-op.The customer completed a chest film and they believed the iab was in the correct position.The console was switched out but the same issue occurred.Pumping was continued.They had the augmentation control dialed to "70 percent" and it had not alarmed again, but their augmentation was only in the 60s.Systolic blood pressure (bp) was in the 90s and it was noted that the patient was on multiple vasopressors.They were advised to confirm that the location was good.There was no blood or visible kinks in the helium tubing.The patient was ventilated, sedated, and not moving.They were then advised to try going back up slowly with the augmentation control and the console generated the same alarm immediately at this.The "fill" key would not resume pumping.They tried log rolling the patient without success.The augmentation was dialed back down and they were able to resume pumping.They spoke with the physicians about the issue and were discussing removal and possible replacement.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Occupation: nurse manager; additional reporter: (b)(6);, rn; the product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between the catheter and the sheath.The returned sheath was over the catheter and partially covering the rear portion of the balloon.A portion of the extracorporeal tubing and male leur was cut from the iab and not returned.A kink was found on the catheter tubing and iner lumen near the y-fitting approximately 76.7cm from the iab tip.A kink was found on the catheter tubing approximately 32.3cm from the iab tip.An underwater leak test of the balloon, catheter, y-fitting and portion of extracorporeal tubing was performed and a leak was detected on the membrane approximately 1.8cm from the rear seal measuring 0.013cm in length.The reported problem was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
It was reported that after approximately 63 hours and 40 minutes of intra-aortic balloon (iab) therapy, the console generated a catheter restriction alarm post-op at 4:40am.The customer completed a chest film and they believed the iab was in the correct position.The console was switched out but the same issue occurred.Pumping was continued.They had the augmentation control dialed to "70 percent" and it had not alarmed again, but their augmentation was only in the 60s.Systolic blood pressure (bp) was in the 90s and it was noted that the patient was on multiple vasopressors.They were advised to confirm that the location was good.There was no blood or visible kinks in the helium tubing.The patient was ventilated, sedated, and not moving.They were then advised to try going back up slowly with the augmentation control and the console generated the same alarm immediately at this.The "fill" key would not resume pumping.They tried log rolling the patient without success.The augmentation was dialed back down and they were able to resume pumping.They spoke with the physicians about the issue and were discussing removal and possible replacement.The iab was later removed at 6:45am.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Updated field(s): describe event or problem.Other relevant history.Event site email.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key17106627
Report Number2248146-2023-00379
Device Sequence Number2805103
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public10607567107974
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0293
Device Lot Number3000244401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/06/2023
07/27/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/25/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN IABP.
Patient Age83 YR
Patient SexFemale
Patient Weight70 KG